Advertisement

On existence and concentration of solutions for an elliptic problem with discontinuous nonlinearity via penalization method

  • Claudianor O. Alves
  • Giovany M. Figueiredo
  • Rúbia G. Nascimento
Article

Abstract

In the present paper, we establish existence and concentration of positive solution for a class of elliptic problems in \({\mathbb{R}^{N}}\) whose nonlinearity is discontinuous.

Mathematics Subject Classification (2000)

35A15 35J25 34A36 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ackermann N., Szulkin A.: A concentration phenomenon for semilinear elliptic equations. Arch. Ration. Mech. Anal. 207(3), 1075–1089 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Alves C.O.: Existence and multiplicity of solution for a class of quasilinear. Adv. Nonlinear Stud. 5, 73–86 (2005)zbMATHMathSciNetGoogle Scholar
  3. 3.
    Alves C.O., Bertone A.M.: A discontinuous problem involving the p- Laplacian. Electron. J. Differ. Equ. 42, 1–10 (2003)MathSciNetGoogle Scholar
  4. 4.
    Alves C.O., Bertone A.M., Gonçalves J.V.: A variational approach to discontinuous problems with critical Sobolev exponents. J. Math. Anal. Appl. 265, 103–127 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Alves C.O., Santos J.A., Gonçalves J.V.: On multiple solutions for multivalued elliptic equations under Navier boundary conditions. J. Conv. Anal. 03, 627–644 (2011)Google Scholar
  6. 6.
    Alves C.O., Figueiredo G.M.: Existence and multiplicity of positive solutions to a p-Laplacian equation in \({\mathbb{R}^{N}}\). Differ. Int. Equ. 19, 143–162 (2006)zbMATHMathSciNetGoogle Scholar
  7. 7.
    Alves C.O., Figueiredo G.M.: Multiplicity of positive solutions for a quasilinear problem in \({\mathbb{R}^{N}}\) via penalization method. Adv. Nonlinear Stud. 5, 551–572 (2005)zbMATHMathSciNetGoogle Scholar
  8. 8.
    Alves C.O., Nascimento R.G.: Nonlinear Perturbations of a Periodic Elliptic Problem with discontinuous nonlinearity in \({\mathbb{R}^{N}}\). Z. Angew Math. Phys. 63, 107–124 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Alves, C.O., Nascimento, R.G.: Existence and concentration of solutions for a class of elliptic problems with discontinuous nonlinearity in \({\mathbb{R}^{N}}\), To appear in Mathematica ScandinavicaGoogle Scholar
  10. 10.
    Alves C.O., Souto M.A.S.: On existence and concentration behavior of ground state solutions for a class of problems with critical growth. Commun. Pure Appl. Anal. 3, 417–431 (2002)MathSciNetGoogle Scholar
  11. 11.
    Ambrosetti A., Calahorrano M., Dobarro F.: Global branching for discontinuous problems. Commun. Math. 31, 213–222 (1990)zbMATHMathSciNetGoogle Scholar
  12. 12.
    Ambrosetti A., Turner R.: Some discontinuous variational problems. Differ. Integral Equ. 1(3), 341–349 (1988)zbMATHMathSciNetGoogle Scholar
  13. 13.
    Arcoya D., Calahorrano M.: Some discontinuous variational problems with a quasilinear operator. J. Math. Anal. 187, 1059–1072 (1994)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Averna D., Bonanno G.: A Mountain Pass Theorem for a Suitable Class of Functions. Rocky Mt. J. Math. 39, 707–727 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  15. 15.
    Bartsch T., Pankov A., Wang Z.-Q.: Nonlinear Schrödinger equations with steep potential well. Commun. Contemp. Math. 3, 1–21 (2001)CrossRefMathSciNetGoogle Scholar
  16. 16.
    Badiale M.: Critical exponent and discontinuous nonlinearities. Differ. Int. Equ. 6, 1173–1185 (1993)zbMATHMathSciNetGoogle Scholar
  17. 17.
    Badiale M.: Some remarks on elliptic problems with discontinuous nonlinearities. Rend Sem. Mat. Univ. Politec. Torino 51, 331–342 (1993)zbMATHMathSciNetGoogle Scholar
  18. 18.
    Badiale M., Dobarro F.: Some existence results for sublinear elliptic problems in \({\mathbb{R}^{N}}\). Funkcialaj Ekvacioj 39, 183–202 (1996)zbMATHMathSciNetGoogle Scholar
  19. 19.
    Badiale M., Tarantello G.: Existence and multiplicity results for elliptic problems with critical growth and discontinuous nonlinearities. Nonlinear Anal. 29, 639–677 (1997)CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Bonanno G., Marano S.A.: On the structure of the critical set of non-differentiable functions with a weak compactness condition. Appl. Anal. Int. J. 89, 1–10 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  21. 21.
    Chang K.C.: Variational methods for nondifferentiable functionals and their applications to partial differential equations. J. Math. Anal. 80, 102–129 (1981)CrossRefzbMATHGoogle Scholar
  22. 22.
    Chang K.C.: On the multiple solutions of the elliptic differential equations with discontinuous nonlinear terms. Sci. Sinica 21, 139–158 (1978)zbMATHMathSciNetGoogle Scholar
  23. 23.
    Chang, K.C.: The obstacle problem and partial differential equations with discontinuous nonlinearities. Comm. Pure Appl. Math. 139–158 (1978)Google Scholar
  24. 24.
    Chengfu W., Yisheng H.: Multiple solutions for a class of quasilinear elliptic problems with discontinuous nonlinearities and weights. Nonlinear Anal. 72(11), 4076–4081 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  25. 25.
    Clarke F.H.: Optimization and Nonsmooth Analysis. Wiley, NY (1983)zbMATHGoogle Scholar
  26. 26.
    Clarke F.H.: Generalized gradients and applications. Trans. Am. Math. Soc. 265, 247–262 (1975)CrossRefGoogle Scholar
  27. 27.
    Costea, N., Morosanu, G.: A multiplicity result for an elliptic anisotropic differential inclusion involving variable exponents (to appear in Set-Valued and Variational Analysis)Google Scholar
  28. 28.
    del Pino M., Felmer P.L.: Local Mountain Pass for semilinear elliptic problems in unbounded domains. Calc. Var. Partial Differ. Equ. 4, 121–137 (1996)CrossRefzbMATHGoogle Scholar
  29. 29.
    Dipierro S.: Concentration of solutions for a singularly perturbed mixed problem in non-smooth domains. J. Differ. Equ. 254(1), 3066 (2013)CrossRefMathSciNetGoogle Scholar
  30. 30.
    Dinu, T.L.: Standing wave solutions of Schrödinger systems with discontinuous nonlinearity in Anisotropic Media. Int. J. Math. Math. Sci. 2006, 1–13, Article ID 73619 (2006)Google Scholar
  31. 31.
    Floer A., Weinstein A.: Nonspreading wave packets for the cubic Schrödinger equations with bounded potential. J. Funct. Anal. 69, 397–408 (1986)CrossRefzbMATHMathSciNetGoogle Scholar
  32. 32.
    Gazzola F., Radulescu V.: A nonsmooth critical point theory approach to some nonlinear elliptic equations in \({\mathbb{R}^{N}}\). Differ. Int. Equ. 13, 47–60 (2000)zbMATHMathSciNetGoogle Scholar
  33. 33.
    Ge B., Zhou Q.M., Xue X.P.: Infinitely many solutions for a differential inclusion problem in RN involving p(x)-Laplacian and oscillatory terms. Z. Angew Math. Phys. 63, 691–711 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  34. 34.
    Grossinho, M.R., Tersian, S.: An introduction to minimax theorems and their applications to differential equations. Kluwer Academic Publishers (2001)Google Scholar
  35. 35.
    Iannizzotto A.: Three solutions for a partial differential inclusion via nonsmooth critical point theory. Set Valued Var. Anal. 19, 311–327 (2012)CrossRefMathSciNetGoogle Scholar
  36. 36.
    Kristály A., Marzantowicz W., Varga C.: A non-smooth three critical points theorem with applications in differential inclusions. J. Glob. Optim. 46, 49–62 (2010)CrossRefzbMATHGoogle Scholar
  37. 37.
    Lions P.L.: The concentration-compactness principle in the calculus of variations. The locally compact case, part II. Ann. Inst. H. Poincare Anal. Non Lineéaire 1, 223–283 (1984)zbMATHGoogle Scholar
  38. 38.
    Moser J.: A new proof de Giorgi’s theorem concerning the regularity problem for elliptic differential equations. Commun. Pure Appl. Math. 13, 457–468 (1960)CrossRefzbMATHGoogle Scholar
  39. 39.
    Oh Y.G.: Existence of semi-classical bound states of nonlinear Schrödinger equations with potentials on the class (V)a. Commun. Partial Differ. Equ. 13, 1499–1519 (1988)CrossRefzbMATHGoogle Scholar
  40. 40.
    Rabinowitz P.H.: On a class of nonlinear Schrödinger equations. Z. Angew Math. Phys. 43, 270–291 (1992)CrossRefzbMATHMathSciNetGoogle Scholar
  41. 41.
    Radulescu, V.: Mountain pass theorems for non-differentiable functions and applications. Proc. Japan. Acad. Ser. A. Math. Sci. 69(6), 193–198 (1993)Google Scholar
  42. 42.
    Serra J.: Radial symmetry of solutions to diffusion equations with discontinuous nonlinearities. J. Differ. Equ. 254(4), 1893–1902 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  43. 43.
    Teng K.: Existence and multiplicity results for some elliptic systems with discontinuous nonlinearities. Nonlinear Anal. 75, 2975–2987 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  44. 44.
    Teng K.: Multiple solutions for semilinear resonant elliptic problems with discontinuous nonlinearities via nonsmooth double linking theorem. J. Glob. Optim. 46(1), 89110 (2010)CrossRefGoogle Scholar
  45. 45.
    Wang X.: On concentration of positive bound states of nonlinear Schrödinger equations. Commun. Math. Phys. 53, 229–244 (1993)CrossRefGoogle Scholar

Copyright information

© Springer Basel 2013

Authors and Affiliations

  • Claudianor O. Alves
    • 1
  • Giovany M. Figueiredo
    • 2
  • Rúbia G. Nascimento
    • 2
  1. 1.Departamento de Matemática e EstatísticaUniversidade Federal de Campina GrandeCampina GrandeBrazil
  2. 2.Departamento de MatemáticaUniversidade Federal do ParáBelémBrazil

Personalised recommendations